Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Gaylord, MI
NWS Gaylord, MI issued this special weather statement at Jun 11, 2021, 3:12 PM EDT for Gladwin County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 3:12 PM EDT (19:12 UTC)
- Expired
- Jun 11, 2021, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Gaylord, MI
County Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:39 PM EDT | TSTM WND DMG | 4 Se Gladwin, MI | COUNTY DISPATCH REPORTED TREES DOWN ACROSS GLADWIN COUNTY WITH BUCKEYE TOWNSHIP AND BILLINGS TOWNSHIP THE HARDEST HIT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
308
WWUS83 KAPX 111912
SPSAPX
Special Weather Statement
National Weather Service Gaylord MI
312 PM EDT Fri Jun 11 2021
MIZ041-111945-
Gladwin-
312 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GLADWIN COUNTY...
At 310 PM EDT, a strong thunderstorm was located over Skeels, or 10
miles northwest of Gladwin, moving southeast at 10 mph.
Winds in excess of 30 mph, nickel size hail and locally heavy
rainfall are possible with this storm.
Locations impacted include...
Gladwin, Beaverton, Wooden Shoe Village, Skeels, Hockaday and
Winegars.
LAT...LON 4387 8461 4416 8461 4416 8445 4397 8426
4385 8460
TIME...MOT...LOC 1910Z 333DEG 8KT 4412 8457
$$
adamWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:00 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 1:00 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 100 PM EDT Fri Jun 11 2021 .UPDATE... Issued at 1015 AM EDT Fri Jun 11 2021 Stationary front stretches from low pressure centered over the Northern Plains thru Northern Wisconsin into Lower Michigan this morning. MCV and remnants of resulting convection are exiting out of far NE Lower Michigan into Lake Huron attm. This precip will continue to impact far NE Lower Michigan for another hour or two before pushing east of our CWA. Expect "airmass" thunderstorms will again develop this afternoon as the day heats up and destabilizes. Wind fields are still rather weak...but expect MUCAPES will increase to around 1000 J/KG this afternoon with dwpts holding in the low to mid 60s. This should certainly be sufficient to again develop scattered showers and thunderstorms this afternoon into early evening. Do not expect severe storms due to lack of sufficient shear and only modest instability. Expect another warm and humid day with temps ranging from the mid to upper 70s in Eastern Upper Michigan to the upper 80s along and south of M-72. && .NEAR TERM...(Today through Tonight) Issued at 328 AM EDT Fri Jun 11 2021 Impactful weather: Minimal. More showers and storms. Locally heavy downpours, but no severe weather EXPECTED.. Pattern synopsis and forecast: Upper troughing was seen across the eastern states, as well as the NW conus early this morning, while mid level ridging from the srn/central Plains up into the upper Midwest and south-central Canada. There was a weak shortwave and pocket of theta-e convergence dropping SE on the forward flank of the ridging, over the top of a quasi-stationary frontal boundary stretched through nrn Michigan, where there was still some rough 500-1000j/kg of MUCAPE, maxed out across Mackinac county and nrn lower Michigan. This was allowing for a cluster of showers and storms to sustain itself in eastern upper, while other showers/storms have developed in far NE/nrn lower, despite the instability slowly waning. There was a much more defined shortwave seen lifting across MT/WY, where stronger DPVA and low level winds/LLJ and resultant stronger theta-e convergence, was producing much stronger convection. The current weak shortwave will continue to drop SE and out of our neck of the woods into this morning, with maybe some isolated to scattered convection continuing across the nrn half of the CWA (sneaking down into nrn lower through daybreak). There are hints at another minor wave on the heels of the current disturbance, that impacts mainly nrn lower Michigan late this morning into the afternoon, while diurnal heating leads to lake breeze development and it's respective convergence areas for a focus of additional convection, as well as converging outflow boundaries. This is expected to bring more scattered showers and storms, and with PWATs greater than 1.5", locally heavy downpours are more than likely. Most of the action should be in nrn lower Michigan, as there is a bit of an increase in easterly low level winds across eastern upper/far nrn lower, that may put some sort of resistance to lake breezes there. While total mean MLCAPE is expected to be 750j/kg, to in excess of 1000j/kg in interior nrn lower Michigan (much less in eastern upper), it's still not quite enough for any severe threat, especially with 0-6km/effective bulk shear in the lower 20 knots, and freezing levels climbing to above 13.5-14.0kft. Again, expected heavy downpours in the stronger storms, but severe threat is low at best. With the departure of the weak shortwave by early this evening, convective activity ought to diminish substantially this evening, before the next shortwave somewhat squashes the ridging as it drops down across the western Great Lakes, mainly overnight tonight. Our low level winds remain light, with no real LLJ for decent theta-e convergence, but there is a pocket of weak-modest deep layer -divQ that crosses a lapse rate gradient aloft, which looks to impact all of nrn Michigan. At a minimum, isolated to scattered additional showers and storms are anticipated, but again, no severe weather expectations. High temperatures today will largely be in the middle 70s in eastern upper, where much of the day could be stuck in lower level clouds. Highs in nrn lower will largely be in the mid and upper 80s across much of the area, with cooler readings in the upper 70s and lower 80s in a good chunk of NE/far nrn lower Michigan where the general flow is more easterly off cooler Lake Huron. Lows tonight will be in the mid and upper 50s most areas, with lower half of the 60s across much of NW lower where there may be most cloudiness around. These numbers were also generally nudged up from guidance values due to clouds. && .SHORT TERM...(Saturday through Sunday) Issued at 328 AM EDT Fri Jun 11 2021 ...Relief is on the Way... High impact weather: Gusty thunderstorm winds possible Saturday. A weak short wave in combination with convergence along a surface cold front dropping south across the area will boost instability Saturday afternoon and early evening (mixed layer cape values in the 1000-1500 J/kg range). While shear will remain somewhat weak (0-6 km bulk shear 30 to 35 knots), scattered storms could produce localized, marginally severe gusts across northern lower, especially if a prominent cluster can develop and propagate southward. Activity should move out of the region later Saturday evening with weak surface high pressure building in and holding through the day Sunday. Humidity levels are expected to decrease later Saturday night on into Sunday. Temperatures will be a bit tricky to call on Saturday due to questions over the amount and duration of showers and possible storms but highs should range from the mid 70s north to the low 80s south. Lows Saturday night ranging from the upper 40s far north to the mid 50s south. Highs Sunday generally ranging from the low 70s north to the low 80s south. .LONG TERM...(Sunday night through Thursday) Issued at 328 AM EDT Fri Jun 11 2021 ...Not Nearly as Warm or Humid for the Most Part... High impact weather potential: None is expected at this time. Extended models continue to build an upper level ridge across the intermountain west resulting in downstream troughing across the Great Lakes and East coast. This is expected to result in cooler and less humid conditions with temperatures close to normal for mid-June through midweek. In addition, at least one and possibly two short waves moving through the flow will bring chances for showers Sunday night and possibly Monday night as well. The ridge will move eastward leading to rising heights later in the week which should temporarily return warmer temperatures and increased humidity on Thursday. However, indications are that a northern stream trough will bring another shot of cooler air to the region as we wrap up the work week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 100 PM EDT Fri Jun 11 2021 Low pressure centered just north of the Central US/Canadian border will slowly push northward further into Canada over the next 24 hours. Associated stationary front will continue to meander over Wisconsin and Lower Michigan...as the associated cold front makes steady progress eastward out of the Plains tonight and into the Western Great Lakes on Saturday. Scattered showers and thunderstorms will refire across portions of Northern Lower Michigan this afternoon into early evening as daytime instability increases. We will likely see a break in the action later this evening...only to see better chances of showers and storms develop later tonight and Saturday along and ahead of the approaching cold front. VFR conditions will deteriorate to MVFR/IFR later tonight around MBL and TVC as patchy fog and stratus develop. Persistent light wind regime will lend to lake breezes this afternoon...with light/variable winds tonight. && .MARINE... Issued at 328 AM EDT Fri Jun 11 2021 A relatively light low level wind flow will continue over the region, while conditions remain very stable over the colder Great Lakes. Afternoon lake breezes anticipated both today and Saturday, with chances for showers and storms. Locally heavy downpours are expected with any convection, but no severe weather anticipated. No wind/wave issues foreseen through Saturday night. Areas of fog, locally dense can be expected, especially over Lakes Superior and Michigan. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MR NEAR TERM...SMD SHORT TERM...AS LONG TERM...AS AVIATION...MR MARINE...SMD
Hazardous weather outlook, Jun 11, 3:38 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 338 AM EDT Fri Jun 11 2021 MIZ016>018-020>036-041-042-086>088-095>099-120745- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 338 AM EDT Fri Jun 11 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms are expected in primarily interior northern lower Michigan this afternoon into early this evening. Additional slight chances for thunderstorms will arrive after midnight tonight in portions of eastern upper and northern lower Michigan. Severe storms are not expected, but locally heavy downpours are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty thunderstorm winds are possible Saturday afternoon and evening across northern lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-120745- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 338 AM EDT Fri Jun 11 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms will occur through daybreak over many northern nearshore waters, with additional chances for thunderstorms over much of Lake Michigan this afternoon and tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There are additional slight chances for thunderstorms Saturday over many nearshore waters surrounding northern Michigan. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jun 11, 11:21 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1121 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM HEAVY RAIN 7 ENE CHEBOYGAN 45.66N 84.33W
06/11/2021 M2.34 INCH CHEBOYGAN MI MESONET
MESONET STATION CW3699 CHEBOYGAN.
&&Local storm report, Jun 11, 11:23 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1123 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MACKINAW CITY 45.78N 84.73W
06/11/2021 M1.84 INCH CHEBOYGAN MI COCORAHS
12 HOUR TOTAL. COCORAHS STATION MI-CB-7
MACKINAW CITY 1.1 ENE.
&&Local storm report, Jun 11, 11:24 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1124 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 4 NW NAUBINWAY 46.15N 85.50W
06/11/2021 M1.67 INCH MACKINAC MI COCORAHS
12 HOUR TOTAL. COCORAHS STATION MI-MC-6
ENGADINE 4.0 NE.
&&Special weather statement, Jun 11, 3:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gaylord MI
312 PM EDT Fri Jun 11 2021
MIZ041-111945-
Gladwin-
312 PM EDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GLADWIN COUNTY...
At 310 PM EDT, a strong thunderstorm was located over Skeels, or 10
miles northwest of Gladwin, moving southeast at 10 mph.
Winds in excess of 30 mph, nickel size hail and locally heavy
rainfall are possible with this storm.
Locations impacted include...
Gladwin, Beaverton, Wooden Shoe Village, Skeels, Hockaday and
Winegars.
LAT...LON 4387 8461 4416 8461 4416 8445 4397 8426
4385 8460
TIME...MOT...LOC 1910Z 333DEG 8KT 4412 8457
adamThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:19 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 56 min |
| Jun 11, 3:47 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 43 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.